MAUDE Adverse Event Report: PERFUSION SYSTEMS PEDIATRIC BIOMEDICUS FEMORAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS PEDIATRIC BIOMEDICUS FEMORAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 96820-012
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported a 12 fr bio-medicus pediatric arterial cannula and obturator that had a hole in the wire portion of the cannula.This was found after the cannula was in and the obturator removed.On the cannula, there is a place where the wire portion has been clamped to isolate the leak.The hole will therefore be just above, or toward the connector portion of this cannula.The product was replaced.The patient lost approximately 25ml blood, no transfusion required.No damage to the packaging noted.No negative patient outcome is apparent from this incident at this time.
 
Additional Manufacturer Narrative
Visual inspection of the returned device noted damage to the device in the coils on the cannula body and it appeared to be indented.Additional inspection under the microscope found what looks like a round hole on the coils in the cannula body tapered area of the coils at the connector end.Dhrs reviewed for the vendor lots identified in this complaint found no non-conformances or deviations associated with this defect.There is no cutting or solvent used in the processing of the product.Supplier stated the devices are 100% leak tested and any damage similar to the complaint device if found, would not be released and the lot would be placed on hold.Complaint history data found no similar occurrences in the past twelve months.Based on the investigation the complaint cannot be confirmed to be either a manufacturing or supplier issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported a 12 fr bio-medicus pediatric arterial cannula and obturator that had a hole in the wire portion of the cannula.The product was replaced.There was no adverse effect to the patient.The patient lost approximately 25ml blood, no transfusion required.No damage to the packaging noted.
 
Event or Problem Description
Medtronic received information that during use, the customer reported a 12 fr bio-medicus pediatric arterial cannula and obturator that had a hole in the wire portion of the cannula.The product was replaced.There was no adverse effect to the patient.The patient lost approximately 25ml blood, no transfusion required.No damage to the packaging noted.Additional information provided by the customer: we have a 12 fr bio-medicus pediatric arterial cannula and obturator that has a hole in the wire portion of the cannula.This was found after the cannula was in and the obturator removed.On the cannula, there is a place where the wire portion has been clamped to isolate the leak from the baby.The hole will therefore be just above, or toward the connector portion of this cannula.The case was for dr.Welke, a partial anomalous pulmonary venous return patient.This caused a patient care issue and necessitated changing out the cannula after it was inserted into the aorta and attached to the heart lung machine.No negative patient outcome is apparent from this incident at this time.
 
Additional Manufacturer Narrative
Analysis of returned device: a tear/split was visible in the cannula body and a leak was observed.The investigation is ongoing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PEDIATRIC BIOMEDICUS FEMORAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8797550
Report Number2184009-2019-00047
Device Sequence Number2883254
Product Code DWF
UDI-Device Identifier00613994530721
UDI-Public00613994530721
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number96820-012
Device Catalogue Number96820-012
Device Lot Number2018121002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/21/2019
10/03/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/17/2019
10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR
Patient Weight15